MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888340637
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, post-operatively, femoral line catheter was inserted on (b)(6) 2022 in medical icu (intensive care unit) for plasmapheresis.Patient was transferred to ward 56 on (b)(6) 2022 night.Staff nurse in charge of patient found mild leaking surrounding the catheter connector.When reviewed, it was noted that the connector head/luer adapter had fractured and broke off/detached from the catheter.There was leak on the middle (infusion lumen).Prior to the issue, the catheter was not repaired previously (as it was a new set).Nothing unusual observed on the device prior to use (as clarified with physicians who inserted the catheter).It was flushed by physicians who inserted the line, no issue observed, thus went ahead to suture down the catheter for anchoring.3-way connector attached to the catheter upon transfer to ward 56 was the other product being utilized with the device.Tego was not utilized.No excessive force applied on the device.No manipulation by ward 56 nurses upon transfer.Alcohol swab typically used to clean the hub before connecting 3 way catheter.There was approximately 50mls of blood loss.Blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively, femoral line catheter was inserted on (b)(6) 2022 in medical icu (intensive care unit) for plasmapheresis.Patient was transferred to ward 56 on (b)(6) 2022 night.Staff nurse in charge of patient found mild leaking surrounding the catheter connector.When reviewed, it was noted that the connector head/luer adapter had fractured and broke off/detached from the catheter.There was leak on the middle (infusion lumen).Prior to the issue, the catheter was not repaired previously (as it was a new set).Nothing unusual observed on the device prior to use (as clarified with physicians who inserted the catheter).It was flushed by physicians who inserted the line, no issue observed, thus went ahead to suture down the catheter for anchoring.3-way connector attached to the catheter upon transfer to ward 56 was the other product being utilized with the device.Tego was not utilized.No excessive force applied on the device.No manipulation by ward 56 nurses upon transfer.Alcohol swab typically used to clean the hub before connecting 3 way catheter.There was approximately <(><<)>50mls of blood loss.Blood transfusion was not required.No intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the luer of the third port was detached from the extension tube.It was reported that the luer adapter detached from the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16091341
Report Number3009211636-2023-00003
Device Sequence Number2009116
Product Code NIE
UDI-Device Identifier10884521057029
UDI-Public10884521057029
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K020089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888340637
Device Catalogue Number8888340637
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/02/2023
01/02/2024
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date01/17/2023
01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceAsian